The Widening Gyre…

I can’t sleep. This is not a new phenomenon.

On my last vacation on a psych ward, I was prescribed quetiapine 200mg/p.d. to coincide with my daily venlafaxine 225mg p.d. All was good — my mood and ideation balanced, as I accommodated to the new meds. The quetiapine didn’t change anything I noted immediately, the venlafaxine worked well, and for once, I felt good about myself and vaguely optimistic about an equally inchoate future.

The problem for me with quetiapine (Seroquel) is that a common side effect is weight gain; with a long-term eating disorder and body dysphoria, the prospect of additional weight gain was terrifying. I skimped out on my useful psych meds because the consequences would exacerbate the psych symptoms that led me there originally. It’s like being in a hall of shattered mirrors: I only see myself reflected in broken pieces, the shards of which I can gather only randomly, and which cut without discretion.

Advertisements

~ by Benji on 17 FriAmerica/Los_Angeles2018-02-02T05:00:06-07:00America/Los_Angeles02bAmerica/Los_AngelesFri, 02 Feb 2018 05:00:06 -0700 2017.

3 Responses to “The Widening Gyre…”

  1. I understand… I remember when I was on Seroquel I slept like there was no tomorrow – but also put on weight. I don’t know what to suggest except to try some natural remedies to help you sleep?

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

 
%d bloggers like this: